Alert archive / Montana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 97, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jul 8, 2000, 7:50 PM MDT for Phillips County, Montana. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 8, 2000, 7:50 PM MDT (01:50 UTC)
- Expired
- Jul 8, 2000, 8:45 PM MDT
- In force
- 55 min
- Issued by
- NWS Glasgow, MT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Phillips County, MT
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 8:00 PM MDT | Hail 1.25 | Malta, MT | |
| Jul 8, 8:20 PM MDT | Thunderstorm Wind 52 E | Roy, MT |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 1.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 2294 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KGGW 090151
SVRGGW
MTC071-090245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
750 PM MDT SAT JUL 8 2000
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PHILLIPS COUNTY IN NORTHEAST MONTANA
* UNTIL 845 PM MDT
* AT 745 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 20 MILES SOUTHWEST OF LANDUSKY...OR ABOUT 49
MILES NORTHEAST OF LEWISTOWN...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER...
RURAL SOUTHERN PHILLIPS COUNTY
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
LAT...LON 4793 10886 4758 10890 4763 10775 4814 10741
4813 10841 4796 10841
.END
79What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:31 PM MDT, 5 hours 19 minutes earlier.
Area forecast discussion, Jul 8, 2:31 PM MDT, 5 hours 19 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 231 PM MDT SAT JUL 8 2000 JUST WAITING FOR CONVECTION TO FIRE OVR THE SOUTHWEST MTS WITH THE FIRST SHORTWAVE MOVING ACROSS THE AREA. THE INSTABILITY GRADIENT OF THETA-E AND CAPE LINES UP FROM KBTM TO KJDN THIS AFTERNOON AND EVENING. THIS AREA WILL MOVE INTO NEMONT LATER THIS EVENING AND SHOULD HOLD IN FOR THE LATE NIGHT HOURS. ANOTHER SHORTWAVE SHOOTS UP OVERNIGHT OVR THE SE...THIS COULD BRING ANOTHER ROUND OF EARLY MORNING CONVECTION OVER THE SE ZONES. STAYING WITH THE MESO-ETA SINCE IT HAS HAD A GOOD RECORD WITH THE EVENTS THE PAST FEW DAYS. SHEAR ENV LOOKS GOOD TONIGHT ACROSS THE CWFA WITH COOLING AT 700MB TO HELP ELIMINATE ANY CAP. SUNDAY...YET ANOTHER DAY OF SVR WX IN THE SCOPE FOR NEMONT. BEST INSTABILITY MOVES INTO THE WESTERN CWFA BY LATE AFTERNOON...SHORTWAVE KICKER...ETC...ETC... GOOD SHEAR ENV AGAIN...LOWER WET BULB ZERO/S TOO. TEMPS...AROUND GUIDANCE AGAIN LOOKS GOOD. FLASH FLOODING IS POSSIBLE FOR THE CENTRAL CWFA FOR TONIGHT AND TOMORROW. WILL NOT ISSUE A FLASH FLOOD WATCH UNTIL LATER THIS EVENING...WANT TO SEE WHERE THE CONVECTION WILL GO FIRST. WILL HOLD OFF ON ISSUING A FLASH FLOOD WATCH FOR THE THIRD PERIOD...HOWEVER LATER SHIFTS MAY WANT TO RE-EVALUATE THE SITUATION. PROTON EXTENDED...UPPER TROF OVER WEST COAST WEAKENS THROUGH THE EXT PERIOD WITH UPPER LOW LIFTING NORTHWARD INTO SASKATCHEWAN AND FLATTENING UPPER RIDGE OVER NEMONT. THIS WOULD PUT NEMONT IN WESTERLY FLOW ON WEDNESDAY BEFORE STRONG RIDGE BUILDS WEST OVER THE WESTERN US. MRF BUILDING A STRONGER RIDGE. THE MODELS HAVE NOT DONE WELL IN MOVING THE TROF OUT BUT SEE CANDIAN COMING INTO LINE WITH MRF/ECMWF. WITH CONTINUED SW FLOW EARLY IN THE EXTENED WILL LEAVE CHANCE OF TSTORMS BUT AS RIDGE BUILDS OVER THE WEST WILL WARM TEMPS UP AND GRADUALLY DRY OUT FOR THURSDAY. KPB GGW TTTTT 060/083 060/083 058/083 060/087 061/091 946464/75631 GDV TTTTT 063/085 060/085 061/084 060/088 061/093 946464/75631
In the hours before
Local storm report, Jul 8, 5:44 PM MDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE GLASGOW MT
544 PM MDT SAT JUL 8 2000
TIME (MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0804 AM 6 NW WIBAUX MT 1.75 INCH HAIL
07/08/00 WIBAUXLocal storm report, Jul 8, 5:54 PM MDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
544 AM MDT SAT JUL 8 2000
TIME (MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0T804 PM 6 NW WIBAUX MT 1.75 INCH HAIL
07/08/00 WIBAUXThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:38 PM MDT | Tornado Warning | GGW | Phillips | 67 min |
| Jul 8, 9:42 PM MDT | Tornado Warning | GGW | Phillips | 63 min |
| Jul 8, 9:55 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 65 min |
| Jul 8, 10:01 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 59 min |
| Jul 8, 10:17 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 73 min |
| Jul 8, 10:45 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 60 min |
| Jul 8, 11:23 PM MDT | Flash Flood Warning | GGW | Garfield, Valley | 3 hr |
| Jul 8, 11:25 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 95 min |
| Jul 8, 11:39 PM MDT | Severe Thunderstorm Warning | GGW | McCone | 96 min |
| Jul 9, 12:31 AM MDT | Severe Thunderstorm Warning | GGW | Prairie | 89 min |
| Jul 9, 1:13 AM MDT | Severe Thunderstorm Warning | GGW | McCone | 62 min |
| Jul 9, 3:50 AM MDT | Severe Thunderstorm Warning | GGW | Dawson, Wibaux | 55 min |
| Jul 9, 12:23 PM MDT | Flash Flood Warning | GGW | McCone | 3 hr |
| Jul 9, 2:22 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 53 min |
| Jul 9, 3:03 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 57 min |
| Jul 9, 3:13 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 62 min |
| Jul 9, 3:40 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 65 min |
| Jul 9, 3:56 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 64 min |
| Jul 9, 4:13 PM MDT | Flash Flood Warning | GGW | Petroleum | 3 hr |
| Jul 9, 4:13 PM MDT | Flash Flood Warning | GGW | Petroleum | 6 hr |
| Jul 9, 4:31 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 59 min |
| Jul 9, 4:43 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 62 min |
| Jul 9, 4:51 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 54 min |
| Jul 9, 4:57 PM MDT | Flash Flood Warning | GGW | Garfield, Valley | 6 hr |
| Jul 9, 5:36 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 69 min |
| Jul 9, 5:49 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 56 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.